Flash Flood, Butler
- When
- June 13, 10:00 PM EST to 11:55 PM EST
- Where
- Butler County, Butler
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
Route 38 in Center Twp closed by flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 9:45 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 PM EDT FRI JUN 13 2003 ISSUING AN UPDATE TO ISSUE FFA. THIS WATCH WILL BE FOR THOSE AREAS THAT ARE NOW SEEING HEAVY RAIN AND THOSE WHICH RECEIVED HEAVY RAIN YESTERDAY. WITH CURRENT SLOW MOVING...TRAINING CELLS WITH HIGH PCPN RATES...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLOODING. .PBZ... MD...NONE. OH...NONE. PA...FFA TIL 10AM FOR PAZ007>009-013>016-022 WV...NONE
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE DEVELOPING ONCE AGAIN ACROSS THE AREA TODAY. THERE IS A POSSIBILITY THAT THESE STORMS COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE FLOODING. BECAUSE OF THIS...A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR ALL OF WESTERN PENNSYLVANIA... ...THE NORTHERN PANHANDLE OF WEST VIRGINIA...AND PORTIONS OF NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
548 PM EDT FRI JUN 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 0.5E CARNEGIE PA TORNADO
06/12/03 ALLEGHENY F0 TORNADO. MAXIMUM
ESTIMATED WINDS OF 70 MPH.
PATH LENGTH OF 3.5 MILES.
PATH WIDTH OF 50 YDS.PAZ013-140215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 PM EDT FRI JUN 13 2003 ...HEAVY RAIN MAY CAUSE LOCAL FLOODING... SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 1130 PM. THE HEAVIEST RAINFALL WILL OCCUR ALONG AN AXIS FROM NORTH OF BESSEMER TO EAST OF NEW CASTLE. SOME AREAS MAY EXPERIENCE MORE THAN ONE PERIOD OF RAINFALL. THIS MAY BRING LOCAL CREEKS NEAR BANKFUL. SUSTAINED HEAVY RAINFALL MAY REQUIRE A FLASH FLOOD WARNING. RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND BE PREPARED TO ACT...SHOULD A WARNING BE ISSUED. BE ESPECIALLY CAREFUL AT NIGHT...ESPECIALLY WHEN DRIVING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1056 PM EDT FRI JUN 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM NEW CASTLE PA FLASH FLOODS
06/13/03 LAWRENCE NUMEROUS ROADS CLOSED DUE
TO FLOODING.REPORTED BY
EMERGENCY MANAGEMENT
1052 PM EAST BROOK PA FLASH FLOODS
06/13/03 LAWRENCE ROADS CLOSED DUE TO
FLOODING.REPORTED BY
EMERGENCY MANAGEMENTThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Route 38 in Center Twp closed by flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365356.